multichemical sensitivity, ARE MEDS MAKING YOU SICK?

Discussion in 'Fibromyalgia Main Forum' started by AdirondackScarlet, May 14, 2009.

  1. AdirondackScarlet

    AdirondackScarlet New Member

    There are oodles of drugs prescribed to us that make us sicker due to the multi chemical sensitivity most of us have or develop.
    Drs don't tell us that.
    So it's something to think about, ponder, talk about.
    [This Message was Edited on 05/14/2009]
  2. AdirondackScarlet

    AdirondackScarlet New Member

    After 30 years, give or take--and trials of too many drugs to mention--
    after I developed Glaucoma on top of everything else........
    Some Drs finally told me they choose not to inform us of risks of long term ( some short term) use of meds, including NSAIDS.
    I'm so pist...I had the right to be informed and make my own decision as to whether I wanted to risk screwing up my eyes ( or other body parts) even ( back in 70's 80's etc..) it was weighed out and decided NOT to mention it in manufacturer info sheets that come in the meds, even though Pharm takes out, I ask for them anyhow.
    Drs are informed but we are not....It just angers me.
  3. AdirondackScarlet

    AdirondackScarlet New Member

    I totally understand AND agree.
    Drs seem to have no problem prescribing oodles of meds , heck, it keeps them in business treating us for problems down the road from taking those meds.
  4. TeaBisqit

    TeaBisqit Member

    I haven't found a drug yet that doesn't have side effects. But the idiot docs will not tell you about them or even acknowledge them when you start experiencing them. And often times, the very thing the drug is supposed to help, it will give you worse or similar problems to what you are trying to treat. Here's a classic example. Prilosec can cause diarrhea. So here you are trying to treat your acid reflux, but now you've got the runs. You tell the doc and get told, well you must have irritable bowel or you just picked up a virus. They totally downplay it. But when it continues, then they give you a drug for the runs. So now you are on two drugs. And the drug they just gave you might give you yet another side effect, which may lead to yet another drug. And it just goes on and on. They keep you in a drug induced merry go round forever.
  5. AdirondackScarlet

    AdirondackScarlet New Member

    for some go hand in hand, I stand by that with 5 rheumies saying it and in FMS studies. I've experienced many DRs who prescribed dangerous drug and ignored harms and did, in fact put me in harms way- my experiences are not cynical---over 30 years I have been seen by hundreds maybe more so called medical professionals who were ignorant and or pompass. hypocrits of their hypocrAtic oath.
    I've had 3 and only 3 really good ones. Yes, 3. I agree they are not Gods tho sometimes try to play God(SOME of them) we shouldn't be guinea pigs, mistreated, nor made to feel badly or ashamed we have this disease......... Some of my meds come from underregulated China and also Isreal to name 2...I won't get into my thougta of THAT.
    "Drugs may not be solutions for every one and every problem but there are many cases where they help. Like Jamin said, we just have to educate ourselves the best we can and decide if the benefit is worth the risk. " in Kamina's post is noting I'll disagree about, I agree.
    To each our own but it's great to get together.
  6. AdirondackScarlet

    AdirondackScarlet New Member

    I accidently hit reply instead of edit for severe spelling error.....
  7. Jordane

    Jordane New Member

    I couldn't even begin to tell you how many different meds I have tried for the past 4 years....since this DD...attacked me.

    It seems that my body just won't tolerate very many of them. I try ones to help with my nausea...which is an everyday occurance....and ones to block the nerve for pain...

    But they just end up making things worse for me...taking a new drug.... for a nightmare....

    Feeling as bad as I do all the time...I DON'T need something that makes it like ...a 100 times worse. I cannot do it anymore!!!

    Its too hard!!

    Take Care!1
  8. AuntTammie

    AuntTammie New Member

    Actually MCS and CFS frequently go hand in hand.....some possible explanations for that include that MCS can be a result of immune system dysfunction and that it can be a result of liver enzyme insufficuency - both of these are quite common in CFS

    and in FMS the nervous system sensitization is completely out of whack, thereby making people with FMS very sensitive to a lot of things, inc many chemicals....lots of people with FMS also fit the diagnosis for MCS

    technically MCS has to do more with chemicals like perfumes, cleaners, and other environmental things, but that doesn't mean that additives to drugs and/or the drugs themselves could not be a part of this....and it has been shown that many people with CFS and some people with FMS are very sensitive to drugs

    when you think about it, it makes sense - if our immune systems are constantly turned on and are over reacting to some things and at the same time worn out and depleted from this, then they won't have the resources left to adequately respond to other things - they won't be able to determine what is safe and what should produce an adverse response, and they won't have the ability to fully get rid of the things that they are trying to fight.....and when you also realize that the liver and its enzymes play a big role in how our bodies deal with toxins (and drugs are looked at as toxins by our livers), if they are at all overworked and/or broken down, then they are going to have a hard time dealing with new substances, as well
    [This Message was Edited on 05/15/2009]